Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 76, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2025, 5:14 PM CDT for Brewster County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2025, 5:14 PM CDT (22:14 UTC)
- Expired
- Jul 21, 2025, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WGUS54 KMAF 212214
FFWMAF
TXC043-220215-
/O.NEW.KMAF.FF.W.0076.250721T2214Z-250722T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
514 PM CDT Mon Jul 21 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southwestern Brewster County in southwestern Texas...
* Until 915 PM CDT.
* At 514 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Panther Junction, Lajitas, Chisos Basin, Big Bend National Park,
Study Butte, Terlingua, Persimmon Gap, Castolon, Terlingua Ranch
Lodge, Terlingua Ranch Airport and Barton Warnock Environmental
Educational Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2955 10277 2944 10283 2940 10281 2935 10288
2926 10291 2922 10287 2918 10300 2910 10303
2906 10310 2898 10312 2897 10315 2898 10328
2902 10334 2904 10333 2902 10339 2907 10347
2916 10355 2916 10365 2922 10378 2993 10379
FLASH FLOOD...OBSERVED
$$
Hennig1 follow-up statement
960
WGUS74 KMAF 212347
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
647 PM CDT Mon Jul 21 2025
TXC043-220215-
/O.CON.KMAF.FF.W.0076.000000T0000Z-250722T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
647 PM CDT Mon Jul 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR SOUTHWESTERN BREWSTER COUNTY...
At 647 PM CDT, Trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3 inches
of rain have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Panther Junction, Lajitas, Chisos Basin, Big Bend National Park,
Study Butte, Terlingua, Persimmon Gap, Castolon, Terlingua Ranch
Lodge, Terlingua Ranch Airport and Barton Warnock Environmental
Educational Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2955 10277 2944 10283 2940 10281 2935 10288
2926 10291 2922 10287 2918 10300 2910 10303
2906 10310 2898 10312 2897 10315 2898 10328
2902 10334 2904 10333 2902 10339 2907 10347
2916 10355 2916 10365 2922 10378 2993 10379
FLASH FLOOD...OBSERVED
$$
GreeningWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:14 PM CDT, 4 hours earlier. Its key messages:
- Updated at 101 PM CDT Mon Jul 21 2025
- Medium to high (40%-70%) probability of rain today west of the Pecos River, particularly Davis Mountains, and low to medium (10%-40%) probability of rain elsewhere except far eastern Permian Basin and Lower Trans-Pecos.
- Near normal temperatures and low to medium (15% to 60%) probabilities of rain through the middle of the week. Highest probabilities remain west of the Pecos River each afternoon, especially near and over the Davis Mountains.
- A trend toward warmer and drier conditions returns during the latter half of the week and continues into early next week.
Area forecast discussion, Jul 21, 1:14 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Midland/Odessa TX 114 PM CDT Mon Jul 21 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 101 PM CDT Mon Jul 21 2025 - Medium to high (40%-70%) probability of rain today west of the Pecos River, particularly Davis Mountains, and low to medium (10%-40%) probability of rain elsewhere except far eastern Permian Basin and Lower Trans-Pecos. - Near normal temperatures and low to medium (15% to 60%) probabilities of rain through the middle of the week. Highest probabilities remain west of the Pecos River each afternoon, especially near and over the Davis Mountains. - A trend toward warmer and drier conditions returns during the latter half of the week and continues into early next week. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 101 PM CDT Mon Jul 21 2025 Water vapor imagery shows an upper-level low parked over central Texas this morning, as well as a ridge located in the Gulf off of the eastern coast of Texas. The upper-level low will continue to slowly make its way to the northwest today and tomorrow before being ejected northeastward Tuesday evening as it rounds the periphery of the ridge. In the meantime, this shortwave has helped initiate showers and thunderstorms this morning, and is expected to continue to do so this afternoon. The highest shower/storm coverage is expected west of the Pecos River Valley (where 40-70% chances exist), particularly in/around the higher terrain (especially the Davis Mountains). Meanwhile, more isolated to widely scattered coverage can be expected further to the east (10-40% chances for everyone except the far eastern Permian Basin and Lower Trans-Pecos). Rain chances decrease late tonight and early tomorrow morning before increasing again tomorrow afternoon as the upper-level shortwave remains near our area. For the most part, the setup Tuesday looks similar to that of today, with the exception of slightly higher rain chances in the Eastern Permian Basin and Lower Trans-Pecos. By late Tuesday night, rain chances once again taper off as the low begins to exit the region. Besides the rain chances, decreased thicknesses will lead to cooler temperatures Tuesday. While highs today top out in the mid-to-upper 90s for most (upper 80s in the mountains, low 100s along the Rio Grande), tomorrow low-to-mid 90s will be more commonplace! Lows will also be a touch cooler, with most locations bottoming out in the upper 60s and low-to-mid 70s. Enjoy the "cooler" temperatures while you can, because more warming is expected in the Long Term! Sprang && .LONG TERM... (Wednesday through Sunday) Issued at 101 PM CDT Mon Jul 21 2025 Warmer, drier weather forecast late this week into the weekend. Low to moderate PoPs develop over Davis Mountains, surrounding foothills, Upper Trans Pecos, and western Stockton Plateau into Big Bend mid-morning through afternoon Wednesday, with low PoPs over SE NM plains. Highs increase by a few degrees from Tuesday even as broken to scattered clouds and humid, upslope south/southeast winds persist northeast of Davis Mountains. Surface lee troughing over SE NM plains into western higher terrain of W TX drives south/southwest surface winds along this boundary and southwest winds southwest of Davis Mountains. This translates to lower to mid 90s F in valleys, mid to upper 80s F for higher elevations, mid to upper 90s F eastern Permian Basin and Upper Trans Pecos into Terrell County, and upper 90s F to triple digits F from Presidio Valley into Big Bend. Wednesday night, PoPs drop to near zero as lows fall into upper 60s to mid 70s F, with mid to upper 60s F from Marfa Plateau into Lower Trans Pecos. Ridging building west from the southeastern US late this week causes large-scale sinking motion, maintaining very low PoPs except over Davis Mountains. Reduced cloud cover allows for more diurnal heating, warming temperatures to near normal for July, and increasing highs to mid to upper 90s F, upper 80s to lower 90s F in higher elevations, and upper 90s to triple digits along Rio Grande and portions of Upper Trans Pecos into northeast Permian Basin. Southwesterly winds under buildings ridging and retrograding lee troughing decrease dew point temperatures from mid 60s F (upper 50s to lower 60s F western higher terrain) to mid to lower 50s F (upper 40s to lower 50s F western higher terrain), bringing less humid conditions during start of the warming trend. Lows Thursday night are similar to Wednesday night but 1 to 2 F warmer. Friday and Friday night feature a similar theme to Thursday, though a few degrees warmer, but with winds backing to the southeast, reversing the trend of falling dew point temperatures. Over the weekend, mid to upper level ridging strengthens, and surface lee troughing retreats into central and western NM, further decreasing PoPs. Persistent southeast winds and increasing dew point temperatures keep temperatures down, even with minimal cloud cover. Heat Risk increases from level 2 to level 3 across eastern and central parts of the forecast area as dew point temperatures increase again, while lows remain in mid 60s to mid 70s F, with upper 70s to lower 80s F along Rio Grande. Low PoPs persist over Davis Mountains each day from heating of elevated terrain and mesoscale lift from terrain induced circulations. PWATs decrease to 1.00" or less, and deterministic and ensemble models suggest only a few tenths of an inch of rainfall even over Davis Mountains, making flooding rains highly unlikely even for higher elevations through early next week. && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Mon Jul 21 2025 VFR conditions prevail through the period. Scattered showers and thunderstorms are possible at all sites this afternoon, so have included PROB30s at each terminal. Otherwise, southerly winds around 7-12 kts expected through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 95 74 96 / 10 10 20 10 Carlsbad 72 91 69 93 / 20 40 40 20 Dryden 75 94 75 97 / 10 20 10 10 Fort Stockton 72 93 72 95 / 20 40 30 30 Guadalupe Pass 65 82 64 84 / 30 50 50 30 Hobbs 69 91 69 92 / 30 30 30 10 Marfa 64 85 63 85 / 30 60 40 60 Midland Intl Airport 74 94 75 95 / 10 20 20 10 Odessa 74 93 74 94 / 20 30 30 10 Wink 72 92 72 93 / 30 30 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...13 LONG TERM....94 AVIATION...13
In the hours before
Special weather statement, Jul 21, 2:57 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
257 PM CDT Mon Jul 21 2025
TXZ276-281-212030-
Presidio Valley TX-Marfa Plateau TX-
257 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PRESIDIO COUNTY
THROUGH 330 PM CDT...
At 257 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles northeast of Big Bend Ranch State Park, moving west at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Presidio County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2967 10399 2955 10399 2958 10421 2978 10414
TIME...MOT...LOC 1957Z 087DEG 9KT 2961 10407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
11Special weather statement, Jul 21, 3:48 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
348 PM CDT Mon Jul 21 2025
TXZ275-276-281-212130-
Presidio Valley TX-Chinati Mountains TX-Marfa Plateau TX-
348 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PRESIDIO COUNTY
THROUGH 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles east of Chinati Mountains, or 23 miles north of Big Bend Ranch
State Park, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shafter and Casa Piedra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2970 10425 2986 10438 3015 10408 2972 10380
TIME...MOT...LOC 2048Z 239DEG 10KT 2987 10412
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KLGSpecial weather statement, Jul 21, 4:53 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM CDT Mon Jul 21 2025
TXZ075-212230-
Pecos TX-
453 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PECOS COUNTY THROUGH 530
PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Fort Stockton, moving northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Pecos
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3072 10241 3060 10272 3071 10292 3088 10265
TIME...MOT...LOC 2153Z 138DEG 5KT 3071 10273
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KLGThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:40 PM CDT | Special Weather Statement | MAF | Andrews | 35 min |
| Jul 21, 12:43 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 2 hr |
| Jul 21, 1:00 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jul 21, 2:57 PM CDT | Special Weather Statement | MAF | Presidio | 33 min |
| Jul 21, 3:48 PM CDT | Special Weather Statement | MAF | Presidio | 42 min |
| Jul 21, 4:14 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jul 21, 4:53 PM CDT | Special Weather Statement | MAF | Pecos | 37 min |
| Jul 21, 5:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 32 min |
| Jul 21, 5:49 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 26 min |
| Jul 21, 6:24 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jul 21, 6:33 PM CDT | Special Weather Statement | MAF | Upton | 27 min |
| Jul 21, 6:37 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jul 21, 6:50 PM CDT | Special Weather Statement | MAF | Upton | 25 min |
| Jul 21, 6:54 PM CDT | Special Weather Statement | MAF | Crane | 36 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.